Reply
Contributor
Posts: 34
Registered: ‎11-04-2010

Yesterday i went to the doctor for sinus infection. I had a headache and congestion. No fever or chills. She gave me a prescription for azithromycin -6 tablets to take 2 right away ,then 1 a day until finished. Today i am half way through my medicine and I have the chills and I am sicker than when I started them. Has anyone have this experience? TIa

Regular Contributor
Posts: 202
Registered: ‎03-09-2010

I have not had your exact experience, but, I have heard many people say that they "get worse before they get better."

I'm always baffled about how some medical providers only prescribe the antibiotic and not the other meds to help with your symptoms (ie.-something for the congestion).

Without being a licensed medical provider or knowing if you are new to the area you live in, I would recommend in the future: Lots and lots of Vitamin C and probiotics to boost your immune system. I have been taking these for years and have not gotten sick. I can remember when I moved here in 1997 and got the worst sinus infection of my life! But, not anymore!!

Good luck to you. And feel better.

Smile, it makes everyone wonder what you're up to!
Joined QVC boards long before the last two conversions!
Honored Contributor
Posts: 17,455
Registered: ‎03-10-2010

My doctor (ENT) always tells me that if I am not feeling better in a few days to call him and he will prescribe something else. Sometimes, the antibiotic they give you doens't work on the particular bacteria you have.

For me, if it doesn't go away with the second type, I go in for a culture and a CT scan and then get steroids + antibiotics.

I would call your doctor and try to get a message to him through his service to see if he can give you a different prescription.

I hope you get better soon.

===================================
QVC Shopper - 1993

# IAMTEAMWEN
Trusted Contributor
Posts: 1,800
Registered: ‎03-12-2010
I too get those symptons too when I take Antibiotics for sinus infections.
Honored Contributor
Posts: 8,233
Registered: ‎03-09-2010

My husband just had a sinus infection about 2 weeks ago, he gets nose bleeds with his, and the antibiotics they gave him made him sick and he had to go back to get medicine to combat the antibiotics!

Honored Contributor
Posts: 12,660
Registered: ‎09-01-2010
I do not find this odd at all. I think you saw the doctor early, before experiencing the worst of your symptoms. It is also possible that you could have exposed yourself to another viral infection in the doctors office, or that your sinus infection is bacterial and may require additional follow up. I would finish the medication and then follow up with the doctor again if you are still sick.
Super Contributor
Posts: 639
Registered: ‎01-04-2013

I have experienced similar symptoms when diagnosed with a sinus infection and given antibiotics....it has always been frustrating and miserable. I never waited too long to give my doctor another call. Best wishes to you and hope you feel better soon!

Respected Contributor
Posts: 2,905
Registered: ‎06-23-2014
I usually get a z pak because it's easier on my stomach than most antibiotics. The last two times I've taken it I've felt really bad while on it. And the z pak lasts about a week after you finish and I still felt awful then too. It might be the generic brand but I was so dizzy and out if it feeling I almost thought I was going to have to stop taking it. Of course if you don't get better give your doctor a call as I'm sure you will.
Trusted Contributor
Posts: 3,697
Registered: ‎03-09-2010
On 2/6/2015 Reba055 said: I usually get a z pak because it's easier on my stomach than most antibiotics. The last two times I've taken it I've felt really bad while on it. And the z pak lasts about a week after you finish and I still felt awful then too. It might be the generic brand but I was so dizzy and out if it feeling I almost thought I was going to have to stop taking it. Of course if you don't get better give your doctor a call as I'm sure you will.
That's what happened the last time I had a ZPAK. It was one of the view antibiotics I could tolerate and all of a sudden I was dizzy and totally out of it . I had to stop taking it after 3 days. The nurse said the same thing happened to her with the generic.
It's always a victory for me when I remember why I entered a room.
Trusted Contributor
Posts: 1,101
Registered: ‎09-27-2011
It usually takes three days or more until you start feeling better after you have started any antibiotic, it takes time for the medicine to work. I'd call the doctor if you still aren't feeling better - not totally well but better - by the time the pack is finished, and maybe they'll give you something else that's stronger, or ask you to come in again. The Z-pack is usually the first line of defense from many doctors, but I won't take it anymore, it doesn't help me. But there's always the chance you have a virus and it's not a sinus infection, so it may have to run its course. I hate when doctors say that, but it's true, and that's why they don't like to over prescribe antibiotics. Sorry you're feeling lousy, hope you feel better soon!